Ranolazine-induced myopathy in a patient on chronic statin therapy

Daniel Correa, Mark Landau

Research output: Contribution to journalReview article

4 Scopus citations

Abstract

We present a case demonstrating clinical, electrophysiological, serological, and radiological evidence of a myopathy induced by ranolazine, in a patient otherwise asymptomatic on chronic statin therapy. The patient developed proximal weakness, serum creatine kinase levels of 1875 U/L, electromyography with muscle membrane instability and small short-duration motor unit potentials, and magnetic resonance imaging evidence of muscle edema. The manifestations began within one week of initiation of ranolazine and improved within days after discontinuation. Ranolazine is a weak inhibitor of CYP3A4 known to increase the serum level of simvastatin and its active metabolite 2-fold. We postulate that the addition of ranolazine to a medical regimen that included atorvastatin induced a myoncecrotic myopathy. [-] [-] [-] [-] [-] [-] [-].

Original languageEnglish (US)
Pages (from-to)114-116
Number of pages3
JournalJournal of Clinical Neuromuscular Disease
Volume14
Issue number3
DOIs
Publication statusPublished - Mar 1 2013
Externally publishedYes

    Fingerprint

Keywords

  • creatine kinase
  • drug interactions
  • myopathy
  • ranolazine
  • statin

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this